Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 57, NWS Miami, FL

June 30, 2011Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 30, 2011, 3:29 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2011, 3:29 PM EDT (19:29 UTC)
Expired
Jun 30, 2011, 4:00 PM EDT
In force
31 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:30 PM EDTTSTM WND GST 72Pompano Beach, FLMEDIA REPORTED MESONET AT NORTH BROWARD MEDICAL CENTER WITH A 72 MPH WIND GUST.
Jun 30, 3:40 PM EDTTSTM WND DMGPompano Beach, FLMEDIA REPORTED MULTIPLE REPORTS OF POWER OUTAGE AND TREES DOWN BY POMPANO BUSINESS PARK, OFF ANDREWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS52 KMFL 301929
SVRMFL
FLC011-099-302000-
/O.NEW.KMFL.SV.W.0057.110630T1929Z-110630T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 400 PM EDT

* AT 324 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR POMPANO BEACH...
  AND MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  POMPANO BEACH...
  LIGHTHOUSE POINT...
  DEERFIELD BEACH...
  MISSION BAY...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2626 8007 2624 8008 2618 8009 2614 8010
      2619 8026 2645 8021 2642 8006
TIME...MOT...LOC 1930Z 201DEG 12KT 2624 8013

$$

85-GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:52 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 30, 2:52 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT THU JUN 30 2011

.DISCUSSION...

WIDESPREAD CLOUDINESS AND TROPICAL MOISTURE CONTINUE ACROSS SOUTH
FLORIDA AND ADJACENT WATERS. A MID TO UPPER LEVEL TROUGH CONTINUES
TO BUILD INTO THE SOUTHEAST U.S. AND IS NOW EXTENDING INTO THE
FLORIDA PENINSULA. SOUTHERLY TO SOUTHWESTERLY FLOW CONTINUES TO
BRING MOISTURE ACROSS THE REGION...ALTHOUGH SOME DRIER LOWER
LEVEL AIR MIGHT BE MAKING ITS WAY INTO THE LOCAL ATLANTIC WATERS
TO THE SOUTHEAST OF BISCAYNE BAY. BREAKS IN THE CLOUDINESS ACROSS
THE REGION HAS ALLOWED TEMPERATURES THIS AFTERNOON TO CLIMB INTO
THE UPPER 80S TO NEAR 90...WITH AFTERNOON CONVECTION STARTING TO
GET ACTIVE ACROSS THE PENINSULA.

LATEST GUIDANCE CONTINUES TO INDICATE THAT SOME DRIER LOWER LEVEL
AIR COULD BUILD INTO THE SOUTHERN PORTIONS OF THE CWA...WHILE
DEEPER LAYER MOISTURE WILL LINGER ACROSS THE NORTHERN PART OF THE
CWA AND INTO CENTRAL FLORIDA. THESE FEATURES ARE EXPECTED TO
PERSIST INTO FRIDAY AND INTO THE WEEKEND...WITH THE AFOREMENTIONED MID TO
UPPER LEVEL TROUGH FORECAST TO CONTINUE SINKING SOUTHWARD ACROSS
THE REGION. THEREFORE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
IN THE AFTERNOON AND EVENING...ARE FORECAST FOR FRIDAY AND INTO
THE WEEKEND. BUT THERE IS A LOT OF UNCERTAINTY IN THE
FORECAST...GIVEN THE UNCERTAINTY OF THE INFLUENCE OF THE UPPER
LEVEL TROUGH ON THE REGION AND JUST HOW FAR NORTHWARD THE LOWER
LEVEL DRIER AIR MIGHT PENETRATE INTO THE REGION.

60

&&

.MARINE...

THE PRESSURE GRADIENT ACROSS THE REGION IS FORECAST TO BE WEAK
THROUGH THE FORECAST PERIOD WITH WINDS NEAR 10 KNOTS OR LESS WITH
MAINLY TRANQUIL SEAS.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  88  75  87 / 40 50 30 40
FORT LAUDERDALE  78  89  78  87 / 30 40 30 40
MIAMI            77  89  76  88 / 30 40 30 40
NAPLES           75  87  75  89 / 30 50 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...60/BD
AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jun 30, 3:33 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
333 AM EDT THU JUN 30 2011

FLZ063-066>075-168-172>174-302245-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
333 AM EDT THU JUN 30 2011

...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY...
...LOCALLY HEAVY RAINFALL POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH THE EARLY EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME
STRONG, CONTAINING FREQUENT LIGHTING STRIKES AND STRONG GUSTY
WINDS. HEAVY RAINS WILL ACCOMPANY THE STORMS AS WELL.

WIND: THE STRONGEST THUNDERSTORMS TODAY WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO AROUND 50 MPH.

FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME SHOWERS
AND THUNDERSTORMS THROUGH THIS EVENING. SLOW STORM MOVEMENT MAY
RESULT IN MINOR STREET FLOODING IN SOME LOCALES.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE LOCAL
ATLANTIC BEACHES DUE TO A SOUTHEAST WIND NEAR 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY...WITH THE PRIMARY
RISK BEING LIGHTNING STRIKES...GUSTY WINDS AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 30, 2:34 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT THU JUN 30 2011

FLZ071>074-301900-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
234 PM EDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BROWARD COUNTY
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 300 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A STRONG THUNDERSTORM NEAR CORAL GABLES. THIS STORM WAS MOVING
  NORTHEAST AROUND 5 MPH.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2612 8053 2610 8019 2575 8025 2577 8044
TIME...MOT...LOC 1833Z 180DEG 0KT 2572 8026

85-GIBBS
Special weather statement, Jun 30, 2:37 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT THU JUN 30 2011

FLZ067-068-072-168-172-301900-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
237 PM EDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 300 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR BOCA RATON...AND MOVING NORTHEAST AT 5
  MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHEASTERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2650 8005 2643 8005 2640 8006 2639 8006
      2626 8007 2628 8023 2655 8017 2653 8004
TIME...MOT...LOC 1837Z 225DEG 4KT 2639 8009

85-GIBBS
Special weather statement, Jun 30, 3:05 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT THU JUN 30 2011

FLZ072-172-301930-
COASTAL BROWARD COUNTY FL METRO BROWARD COUNTY FL
305 PM EDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BROWARD COUNTY

* UNTIL 330 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NORTH PERRY AIRPORT...AND MOVING NORTHEAST
  AT 10 MPH.

* THE STORM WILL AFFECT...
  NOVA SOUTHEASTERN UNIVERSITY...
  HALLANDALE...
  HOLLYWOOD...
  PLANTATION...
  DANIA BEACH...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2609 8010 2607 8011 2601 8011 2598 8011
      2597 8029 2623 8024 2621 8009
TIME...MOT...LOC 1904Z 227DEG 8KT 2602 8021

85-GIBBS
Local storm report, Jun 30, 3:08 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     WESTON                  26.11N 80.39W
06/30/2011  M61.00 MPH       BROWARD            FL   MESONET

            61 MPH WIND GUSTS REPORTED BY MESONET LOCATED AT GRIFFEN
            AND BONAVENTURE INTERESTION.

0248 PM     TSTM WND GST     PEMBROKE PINES          26.01N 80.34W
06/30/2011  M56.00 MPH       BROWARD            FL   MESONET

            56 MPH WIND GUSTS FROM MESONET IN PEMBROKE PINES.

0255 PM     TSTM WND GST     WESTON                  26.11N 80.39W
06/30/2011  E61.00 MPH       BROWARD            FL   NWS EMPLOYEE

            AN OFF DUTY METEROROLOGIST ESTIMATED A WIND GUST OF 60
            MPH IN WESTON, FL.

&&

BAXTER
Special weather statement, Jun 30, 3:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT THU JUN 30 2011

FLZ073-074-173-301945-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
316 PM EDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MIAMI-DADE COUNTY

* UNTIL 345 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING NORTHEAST AT 5
  MPH.

* THE STORM WILL AFFECT...
  WESTCHESTER...
  CORAL GABLES...
  COCONUT GROVE...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2573 8022 2572 8024 2570 8024 2562 8029
      2567 8044 2588 8036 2581 8017
TIME...MOT...LOC 1915Z 219DEG 5KT 2573 8031

85-GIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:54 PM EDTSpecial Marine WarningMFL53 min
Jun 30, 2:34 PM EDTSpecial Weather StatementMFLBroward26 min
Jun 30, 2:37 PM EDTSpecial Weather StatementMFLPalm Beach23 min
Jun 30, 2:40 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade35 min
Jun 30, 3:05 PM EDTSpecial Weather StatementMFLBroward25 min
Jun 30, 3:12 PM EDTSpecial Marine WarningMFL63 min
Jun 30, 3:16 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Jun 30, 3:31 PM EDTSpecial Weather StatementMFLMiami-Dade59 min
Jun 30, 3:45 PM EDTSpecial Marine WarningMFL45 min
Jun 30, 3:53 PM EDTSevere Thunderstorm WarningMFLPalm Beach22 min
Jun 30, 4:32 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Jun 30, 4:36 PM EDTSpecial Marine WarningMFL54 min
Jun 30, 4:58 PM EDTSpecial Marine WarningMFL33 min
Jun 30, 4:58 PM EDTSpecial Weather StatementMFLMiami-Dade32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.